NewsCovering America

Actions

Children's cough syrup recalled due to possible overdose risk

Children's cough syrup recalled due to possible overdose risk
Posted at 1:22 PM, Jun 19, 2020
and last updated 2020-06-19 16:43:12-04

Two children’s cough syrups are being recalled because of a defect that could cause overdosing.

GlaxoSmithKline Consumer Healthcare is voluntarily recalling two lots of Children's Robitussin® Honey Cough and Chest Congestion DM and one lot of Children's Dimetapp® Cold and Cough. (see below for details) The products were sold between February 5 and June 3 of this year.

According to the FDA, during a review of the packaging, the drug company discovered the dosing cups were missing the 5mL and 10mL graduations. Without the measurement labels, there is a concern parents will not give their child recommended dosing.

Symptoms of overdose of the ingredients in these cough syrup products include: impaired coordination; brain stimulation causing increase in energy, elevation in blood pressure, heart rate, and respiration; a lack of energy and enthusiasm; severe dizziness or drowsiness; slow heart rate; fainting; psychotic behaviour; restlessness; seizure; decreased respiration; nausea; vomiting; constipation; diarrhea; abdominal pain; visual and hearing hallucinations; urinary retention.

GSK Consumer Healthcare has not received any reports of overdosing or issues at this time.

The recall is limited to the following items:
Children's Robitussin® Honey Cough and Chest Congestion DM (4oz)
NDC 0031-8760-12
Lots: 02177 (Exp. Jan. 2022)
02178 (Exp. Jan. 2022)

Children's Dimetapp® Cold and Cough (8oz)
NDC 0031-2234-19
Lot: CL8292 (Exp. Sep. 2021)

More detail about cough syrup recall
Images of the cough syrup products being recalled and the incorrect dosing cups.

Anyone with questions regarding this recall or to report an adverse experience please call 1-800-762-4675, Monday – Friday, 8:00am – 6:00pm EST, in addition to appropriate medical providers.

Adverse reactions or quality problems experienced with the use of this product may be reported to the FDA's MedWatch Adverse Event Reporting program either online, by regular mail or by fax.

  • Complete and submit the report Online
  • Regular Mail or Fax: Download form or call 1- 800-332-1088 to request a reporting form, then complete and return to the address on the pre-addressed form, or submit by fax to 1-800-FDA-0178